MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG SPINOCAN®; SPINAL NEEDLE

B. BRAUN MELSUNGEN AG SPINOCAN®; SPINAL NEEDLE
Model Number 4251601-020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in sweden; "needle broken off." "anesthesiologist is to apply spinal anesthesia to a woman in labor.During the procedure, a pink is used retractor cannula to pierce the skin, the spinal needle is then inserted through the pink cannula (the pink the cannula is used as an introducer).When reversing the spinal needle, it is perceived as being stuck.It comes off but when it comes out of the patient, about 6 cm of the distal part of the spinal needle is missing.After consultation with a spinal surgeon, no immediate action was taken and the patient was delivered.After delivery, a plain x-ray was taken.The needle was superficial.The spine surgeon was able to remove the needle under local anaesthetic.We have tried to replicate the results with interrupted spinal needle by simulating the course with a pink retractor cannula and a spinal needle withdrawn through the cannula.This has not, despite repeated attempts resulted in a spinal needle of the same make breaking off.However, it cannot be ruled out that the faulty active use was the cause of the incident.".

Brand Name
SPINOCAN®
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown 18109
MDR Report Key16075695
Report Number9610825-2020-00557
Device Sequence Number20746937
Product Code FRN
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4505913
Device Lot Number19F04A8701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown